Oklahoma, 2015Winter Weather in Oklahoma, February 15 to 16, 2015
February 15 to 16, 2015 · NWS OUN · 8 events in 8 counties and zones
A potent cold front moved through Oklahoma during the overnight hours of the 14th, with cold temperatures filling into the region early on the 15th. An upper level trough then moved through, bringing abundant moisture up and over the cold airmass.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A potent cold front moved through Oklahoma during the overnight hours of the 14th, with cold temperatures filling into the region early on the 15th. An upper level trough then moved through, bringing abundant moisture up and over the cold airmass. This resulted in wintry weather over much of northern and western Oklahoma.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 15, 6:11 PM CST, 49 minutes earlier.
Area forecast discussion, Feb 15, 6:11 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
611 PM CST SUN FEB 15 2015
.AVIATION...
FREEZING RAIN IS EXPECTED OVERNIGHT IN MUCH OF OKLAHOMA. IT WILL
MOVE INITIALLY FROM THE RED RIVER TO THE NORTH. TEMPERATURES WILL
FALL BELOW FREEZING IN CENTRAL OKLAHOMA BY MID-EVENING CAUSING ICE
ACCUMULATIONS. MVFR CEILINGS ARE EXPCTED TO LOWER TO IFR LATE THIS
EVENING. PRECIPITATION WILL HAVE MOVED EAST OF CENTRAL OKLAHOMA A
FEW HOURS AFTER SUNRISE. GUSTY NORTH WINDS ARE EXPECTED OVERNIGHT
IN CENTRAL AND SOUTHERN OKLAHOMA.
&&
.PREV DISCUSSION... /ISSUED 252 PM CST SUN FEB 15 2015/
DISCUSSION...
MOST OF THE UPDATES TO THE WINTER STORM WERE MADE LATE THIS
MORNING AND EARLY AFTERNOON INCREASING THE PRECIPITATION AMOUNTS
SOMEWHAT IN THE SNOW /NORTH CENTRAL OKLAHOMA/ AND ICE /CENTRAL AND
EASTERN PORTION OF THE FORECAST AREA./ REFER TO THE PREVIOUS
FORECAST DISCUSSION FOR SOME OF THE RATIONALE ABOUT THESE CHANGES.
WITH THIS PACKAGE... HAVE EXPANDED THE WINTER WEATHER ADVISORY
FARTHER WEST GIVEN EXPECTED ICE ACCUMULATIONS OF AROUND ONE-TENTH
OF AN INCH. ALTHOUGH PRECIPITATION WILL LIKELY BE ENDING BY
DAYBREAK... SUBFREEZING TEMPERATURES IN THE MORNING WILL KEEP ICY
ROADS AN ISSUE THROUGH THE MORNING RUSH AND INTO THE MID-LATE
MORNING HOURS.
THE SECOND EVENT MONDAY NIGHT INTO TUESDAY CONTINUES TO SHOW A
WEAKENING TREND IN ANY IMPACTS TO THE AREA. HAVE KEPT SOME LOW
POPS IN THE SOUTHWEST... BUT DO NOT EXPECT SIGNIFICANT IMPACTS
HERE.
EXPECT WARMER WEATHER IN GENERAL AFTER MONDAY WITH THE BULK OF THE
COLD AIR REMAINING WELL NORTHEAST OF THE SOUTHERN PLAINS.
PRECIPITATION CHANCES RETURN FRIDAY AND PERSIST THROUGH SUNDAY
AHEAD OF A DEVELOPING TROUGH IN THE WESTERN UNITED STATES.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 24 38 26 46 / 80 10 0 10
HOBART OK 24 39 26 47 / 50 10 10 10
WICHITA FALLS TX 30 39 29 48 / 70 10 20 10
GAGE OK 21 40 23 46 / 20 10 10 10
PONCA CITY OK 20 37 20 42 / 80 20 10 10
DURANT OK 33 38 29 46 / 100 30 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY UNTIL 9 AM CST MONDAY FOR OKZ007-008-
011>013-015>020-022>030-035.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY
FOR OKZ031-032-038>043-045>048-050-051.
TX...NONE.
&&
26/09/09Hazardous weather outlook, Feb 15, 11:54 AM CST, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1154 AM CST SUN FEB 15 2015
OKZ004>048-050>052-TXZ083>090-161800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1154 AM CST SUN FEB 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.
.DAY ONE...TODAY AND TONIGHT...
.WINTRY WEATHER...
FREEZING RAIN...SLEET...AND SNOW ARE EXPECTED ACROSS MUCH OF
OKLAHOMA AND NORTH TEXAS THIS EVENING THROUGH MONDAY MORNING.
ACCUMULATIONS OF ICE AND SNOW WILL MAKE DRIVING AND WALKING
DANGEROUS BY MONDAY MORNING. A WINTER WEATHER ADVISORY IS IN
EFFECT FOR MUCH OF CENTRAL OKLAHOMA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
.WINTRY WEATHER...
THE FREEZING RAIN...SLEET...AND SNOW ARE EXPECTED TO END DURING
THE DAY ON MONDAY. ADDITIONAL LIGHT SNOW WILL BE POSSIBLE MONDAY
NIGHT IN WESTERN NORTH TEXAS. A WINTER WEATHER ADVISORY IS IN
EFFECT UNTIL MID-MORNING MONDAY FOR MUCH OF CENTRAL OKLAHOMA.
GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
Winter Weather, Custer
- When
- February 15, 7:00 PM CST to February 16, 10:00 PM CST
- Where
- Custer forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.639, -99.001 (the zone’s center; the record gives no point)
Total snowfall measurements were around 1 inch at Weatherford.
Winter Weather, Kingfisher
- When
- February 15, 10:00 PM CST to February 16, 2:00 AM CST
- Where
- Kingfisher forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.945, -97.942 (the zone’s center; the record gives no point)
Total snowfall measurements were around 1.2 inches at Okarche.
Winter Weather, Payne
- When
- February 16, 1:00 AM CST to 8:00 AM CST
- Where
- Payne forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.077, -96.976 (the zone’s center; the record gives no point)
Total snowfall measurements were around 1 inch at Perkins.
Winter Weather, Woods
- When
- February 16, 4:30 AM CST to 8:30 AM CST
- Where
- Woods forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.767, -98.865 (the zone’s center; the record gives no point)
Total snowfall measurements ranged from 0.5 inches at Freedom to 1 inch at Waynoka.
Winter Weather, Alfalfa
- When
- February 16, 4:30 AM CST to 8:30 AM CST
- Where
- Alfalfa forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.731, -98.324 (the zone’s center; the record gives no point)
Total snowfall measurements were around 1 inch near Helena.
Winter Weather, Grant
- When
- February 16, 5:00 AM CST to 10:00 AM CST
- Where
- Grant forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.796, -97.786 (the zone’s center; the record gives no point)
Total snowfall measurements were around 0.6 inches at Lamont.
Winter Weather, Kay
- When
- February 16, 5:30 AM CST to 10:00 AM CST
- Where
- Kay forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.818, -97.144 (the zone’s center; the record gives no point)
Total snowfall measurements ranged from 0.5 inches near Hardy to 1 inch near Newkirk.
Winter Weather, Logan
- When
- February 16, 6:00 AM CST to 9:00 AM CST
- Where
- Logan forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.919, -97.443 (the zone’s center; the record gives no point)
Total snowfall measurements ranged from 0.7 inches at Marshall to 1.5 inches near Mulhall.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Kentucky, February 15 to 20, 20156 deaths · 1 injured · 6 events
- Cold in New Jersey, February 15, 20151 death · 21 events
- Extreme Cold and Cold in Pennsylvania, February 15, 20151 death · 13 events
- Extreme Cold and Cold in Pennsylvania, February 15 to 16, 20151 death · 13 events
- Ice Storm and Winter Storm in Arkansas, February 15 to 16, 2015$1.4 million · 45 events
- High Wind and Strong Wind in Pennsylvania, February 15, 20151 injured · $385,000 · 53 kt wind · 13 events
- High Wind and Strong Wind in New Jersey, February 15, 2015$255,000 · 57 kt wind · 21 events
- Cold in New Jersey, February 15 to 16, 2015$250,000 · 21 events
- High Wind in Delaware, February 15, 2015$100,000 · 59 kt wind · 4 events
- Strong Wind in New York, February 15, 2015$50,000 · 5 events
- High Wind in New York, February 15, 2015$40,000 · 52 kt wind · 4 events
- Extreme Cold and Cold in New York, February 15 to 16, 201527 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 559247, 559248, 559250, 559244, 559245, 559249, 559246, 559243.